Alert archive / Missouri / Flash Flood Warnings in 2009

Flash Flood Warning 25, NWS Kansas City, MO

June 1, 2009Daviess County, Harrison County, Missouri

NWS Kansas City, MO issued this flash flood warning at Jun 1, 2009, 5:33 PM CDT for Daviess County, Harrison County, Missouri. It was in force for 5 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2009, 5:33 PM CDT (22:33 UTC)
Expired
Jun 1, 2009, 11:00 PM CDT
In force
5 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Daviess County, MO, Harrison County, MO

The radar

The Pleasant Hill radar (KEAX), 155 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 6:03 PM CDTFLASH FLOOD5 S Bethany, MOWATER OVER THE ROAD ON HWY 13.
Jun 1, 6:11 PM CDTFLASH FLOOD5 Nw Gilman City, MOWATER FLOWING OVER THE ROAD IN SEVERAL SPOTS BETWEEN US 136 AND GILMAN CITY ON HIGHWAY 146.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 10.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2009-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 770 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2009-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
770 J/kg
Mixed-layer CIN
-288 J/kg
Mixed-layer LCL
1455 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KEAX 012233
FFWEAX
MOC061-081-020400-
/O.NEW.KEAX.FF.W.0025.090601T2233Z-090602T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
533 PM CDT MON JUN 1 2009

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN DAVIESS COUNTY IN NORTH CENTRAL MISSOURI...
  SOUTHEASTERN HARRISON COUNTY IN NORTH CENTRAL MISSOURI...

* UNTIL 1100 PM CDT

* AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE  
  WARNED AREA. DOPPLER RADAR ESTIMATED RAINFALL AMOUNTS OF AROUND 
  2 INCHES HAD ALREADY FALLEN AT GILMAN CITY AND THUNDERSTORMS WERE 
  STILL ONGOING ACROSS SOUTH CENTRAL AND SOUTHEAST HARRISON AND 
  NORTHEAST DAVIESS COUNTY.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  GILMAN CITY AND AREAS BEWTWEEN BETHANY AND COFFEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.

&&

LAT...LON 4027 9377 4005 9377 4006 9410 4024 9411

$$

PC
2 follow-up statements
000 
WGUS73 KEAX 020010
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
710 PM CDT MON JUN 1 2009

MOC061-081-020400-
/O.CON.KEAX.FF.W.0025.000000T0000Z-090602T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIESS MO-HARRISON MO-
710 PM CDT MON JUN 1 2009

...FLASH FLOOD WARNING FOR REMAINS IN EFFECT FOR SOUTHEASTERN
HARRISON AND NORTHEASTERN DAVIESS COUNTIES UNTIL 1100 PM CDT...

AT 603 PM CDT...WEATHER SPOTTERS REPORTED WATER OVER THE ROAD ON 
HIGHWAY 13...5 MILES SOUTH OF BETHANY. ADDITIONAL THUNDERSTORMS JUST 
WEST OF INTERSTATE 35 WILL BE MOVING BACK OVER THE WARNED 
AREA...WHICH WILL CONTINUE TO AGGRAVATE THE FLOODING PROBLEMS THIS 
EVENING.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...GILMAN 
CITY AND AREAS BETWEEN BETHANY AND COFFEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.

&&

LAT...LON 4027 9377 4005 9377 4006 9410 4024 9411

$$

PC
000 
WGUS73 KEAX 020356
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1056 PM CDT MON JUN 1 2009

MOC061-081-020410-
/O.EXP.KEAX.FF.W.0025.000000T0000Z-090602T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIESS MO-HARRISON MO-
1056 PM CDT MON JUN 1 2009

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN
HARRISON AND NORTHEASTERN DAVIESS COUNTIES WILL BE ALLOWED TO EXPIRE
AT 1100 PM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED 
AREA...ENDING THE FLOOD THREAT. AREAL FLOODING CONTINUES ACROSS 
SOUTHERN HARRISON COUNTY AROUND GILMAN CITY...AND AN AREAL FLOOD 
WARNING WILL REPLACE THE FLASH FLOOD WARNING...EFFECTIVE UNTIL 9 AM 
TUESDAY. ELSEWHERE...RAINFALL HAS ENDED FOR TONIGHT AND ADDITIONAL 
FLOODING IS NOT EXPECTED.

LAT...LON 4027 9377 4005 9377 4006 9410 4024 9411

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 4:03 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 1, 4:03 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
403 PM CDT MON JUN 1 2009

.DISCUSSION...

MESO DISCUSSION/THROUGH MID EVENING/...
IMMEDIATE CONCERNS ARE SEVERE POTENTIAL FOR FAR NORTHERN CWA FROM
NOW INTO THE MID EVENING HOURS. CURRENTLY IN THE PROCESS OF ISSUING
A SEVERE THUNDERSTORM WATCH FOR THIS REGION. SATELLITE
IMAGERY/SURFACE OBS/OBJECTIVE ANALYSIS POINTS TO A PRE-FRONTAL
CONVERGENCE ZONE TIED TO THE 850MB THETAE RIDGE/MOISTURE CONVERGENCE
WHICH FAVORS CONTINUED GROWTH OF STORMS. NAM BUFR SOUNDINGS SHOW
STEEP LOW/MID LEVEL LAPSE RATES WITH AN ELEVATED NATURE TO THE
STORMS. PROGGED MUCAPES IN THE 2000-300J/KG WILL BE SUFFICIENT TO
SUPPORT A LARGE HAIL AND DOWNBURST WIND THREAT DESPITE MINIMAL
SUPPORT FROM THE 0-6KM BULK SHEAR OF 25-30KTS. OF INTEREST IS THE
THREAT FOR NON-SUPERCELLULAR TORNADOES AS THE LOW LEVEL VORTICITY IS
QUITE STRONG WITH SURFACE HELICITY VALUES OF 150+ M2/S2 AND 0-3KM
EHI VALUES OF 1-3 M2/S2 ALSO SUPPORT POTENTIAL FOR AN ISOLATED
TORNADO.

MJ

LATE TONIGHT THROUGH TUESDAY NIGHT...

CURRENT CONVECTION OVER NORTHERN MO SHOULD DISSIPATE/WEAKEN LATE
THIS EVENING AS INSTABILITY WANES. CONVECTION WILL THEN REFOCUS
FURTHER NORTH AS THE TRUE FRONTAL BOUNDARY DRIFTS NORTH. THIS WILL
RESULT IN MOST OF THE CWA BEING RELATIVELY DRY. FAR NORTHWEST CWA
STANDS BEST CHANCE FOR CONVECTION. AM ALSO A BIT CONCERNED WITH THE
SHORTWAVE LIFTING NORTHEAST FROM NORTHWEST TX. GFS/NAM BOTH TRACK
THIS FEATURE TOWARDS EAST CENTRAL KS/WEST CENTRAL MO OVERNIGHT WITH
A CHANCE FOR CONVECTION REACHING THESE AREAS SHORTLY AFTER SUNRISE
TUESDAY. SO WILL ACCOUNT FOR THIS POTENTIAL WITH SLIGHT CHANCE POPS
LATE TONIGHT AND CHANCE POPS TUESDAY MORNING.

OTHERWISE...CONVECTION WILL BE TIED TO THE ARRIVAL OF THE COLD
FRONT. MODELS HAVE ONCE AGAIN SLOWED DOWN THE FORWARD MOVEMENT OF
THIS FEATURE...PRIMARILY WAITING FOR THE SOUTHERN PLAINS SHORTWAVE
TO MOVE OUT OF THE WAY. WILL STRATIFY POPS ALONG AND BEHIND THE
FRONT FROM NORTHWEST TO SOUTHEAST. LIKELY POPS ARE WARRANTED FOR THE
AFTERNOON THROUGH NIGHTTIME HOURS DUE TO THE NON-EXISTENT CAP AND
CONTINUED FAVORABLE LOW LEVEL CONVERGENCE ZONE. TEMPERATURES AND
SEVERE THREAT WILL BE DEPENDANT UPON AMOUNT OF
SUNSHINE/DESTABILIZATION WITH THE CURRENT EXPECTATIONS FAVORING AT
LEAST A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS...AND AGAIN
NON-SUPERCELL TORNADOES.

IN ADDITION...DUE TO THE MODERATELY HIGH PRECIPITABLE WATER
VALUES...IN EXCESS OF 150 PERCENT OF NORMAL...AND REPEAT/TRAINING
CELLS THERE WILL BE A THREAT FOR LOCALIZE FLOODING. HOWEVER...FLASH
FLOOD GUIDANCE VALUES ARE RELATIVELY HIGH AND THE GROUND AND AREA
RIVERS SHOULD BE ABLE TO HANDLE 1-2 INCH RAINS.

CONVECTION WILL LINGER THROUGH TUESDAY NIGHT AS A NEARLY ZONAL AND
WEAK FLOW PREVENT THE CLEARING OUT OF THE UNSTABLE AIRMASS.

MJ

FOR THE MID RANGE PORTION OF THE FORECAST...WEDNESDAY THROUGH
MONDAY...

ON WEDNESDAY...EARLY PERIOD STORMS WILL BE ENDING DURING THE DAY AS
THE SHORT WAVE TROUGH AXIS MOVES EAST OF THE REGION...AND SURFACE
FRONT CONTINUES TO PUSH OUT OF SOUTHEAST MISSOURI. SURFACE RIDGING
BUILDING IN BEHIND WITH A NORTHWEST FLOW ALOFT SHOULD PRODUCE A DRY
AND SLIGHTLY BELOW NORMAL TEMPERATURE WISE PERIOD FOR WEDNESDAY
NIGHT THROUGH THURSDAY NIGHT.

ON FRIDAY...TWO FEATURES OF INTEREST IN THE MID LEVELS...INCLUDES A
SHORT WAVE MOVING EAST ALONG THE CANADIAN BORDER IN NORTH CENTRAL
PART OF THE COUNTRY...WHICH WILL BE MOVING INTO EASTERN CANADA
FRIDAY NIGHT AND SATURDAY.  THE SECOND FEATURE IS A CUT OFF LOW OFF
THE WEST COAST WHICH WILL BE GRADUALLY SLIDING ON SHORE...AND BY
FRIDAY NIGHT AND INTO SATURDAY...A PORTION OF THIS WAVE IS EXPECTED
TO PHASE UP WITH A SHORT WAVE SLIDING SOUTHWARD IN WESTERN CANADA.
AS THESE TWO FEATURES PHASE ON SUNDAY...THEY SHOULD BECOME A SHORT
WAVE IN THE NORTHERN STREAM THAT WILL BE MOVING EAST ACROSS THE
NORTHERN PLAINS BY MONDAY. AN ATTENDANT SURFACE FRONT SHOULD BE
MOVING SOUTH INTO THE FORECAST AREA SUNDAY NIGHT AND MONDAY...WITH
SHOWERS AND THUNDERSTORMS EXPECTED ALONG AND AHEAD OF THIS BOUNDARY.
FOR NOW WILL FOCUS THE BETTER CHANCE ON SUNDAY NIGHT WITH JUST
SLIGHT CHANCES ON MONDAY...BUT COULD SEE THIS SLIP MORE INTO THE
MONDAY PERIOD IF THE NORTHERN STREAM WAVE IS A LITTLE SLOWER AND
STRONGER THAN CURRENTLY PROGGED.

EARLIER IN THE PERIOD...ON SATURDAY...SOUTHWEST FLOW WILL BE
ESTABLISHED WITH THE POTENTIAL OF A WEAK WAVE IN THE FLOW TO PRODUCE
THUNDERSTORMS ACROSS THE FORECAST AREA AS A WARM FRONT IS
ESTABLISHED ACROSS THE REGION. WILL HAVE CHANCE POPS ON SATURDAY AND
SATURDAY EVENING TO COVER THIS POTENTIAL.

PC

&&

.AVIATION...

FOR THE 18Z TAFS...COMPLICATED SURFACE FEATURES/STORM EVOLUTION.
LATEST SATELLITE/SURFACE DATA SHOWS THE EFFECTIVE FRONTAL BOUNDARY
LYING WEST-EAST FROM SOUTH CENTRAL NEBRASKA ACROSS SOUTHERN IA. THIS
BOUNDARY WILL LIKELY MOVE LITTLE TODAY. AM SEEING SIGNS FOR
POTENTIAL ELEVATED CONVECTION TO FORM OVER NORTHEAST KS/NORTHWEST MO
LATE THIS AFTERNOON/EVENING. SATELLITE IMAGERY SHOWS SOME ACCAS NEAR
KTOP LIFTING NORTH. NAM/GFS/SREF/RUC ALL POINT TO MID CLOUDS
INCREASING THIS AREA. PROGGED SOUNDINGS SHOW AN UNSTABLE COLUMN
ABOVE THE ELEVATED MIXED LAYER...ROUGHLY ABOVE 6K FT AGL...WITH
STEEP LAPSE RATES. FEEL MODERATELY CONFIDENT THAT CONVECTION WILL
FORM OVER THIS REGION BUT LESS SO THAT IT WILL OCCUR AT THE KSTJ
TERMINAL AS THERE IS A BETTER THAN EVEN CHANCE THE STORMS WILL
REMAIN JUST NORTH OF KSTJ THIS EVENING. ON MONDAY CONVECTION WILL BE
TIED TO THE COLD FRONT THAT WILL TRACK SOUTHEAST INTO NORTHWEST MO
DURING THE MORNING HOURS.

FOR KMCI/KMKC...CONVECTIVE CHANCES WILL COME FROM A DIFFERENT
SOURCE. SATELLITE IMAGERY SUPPORTS THE PRESENCE OF AN UPPER TROUGH
OVER NORTHWEST TX WHICH THE NAM/GFS LIFT NORTHEAST TONIGHT.
SCATTERED CONVECTION POSSIBLE WITH THIS FEATURE AND TRENDS/TIMING
SUGGEST SHOWERS/THUNDERSTORMS POSSIBLE TUESDAY MORNING.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jun 1, 1:03 PM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
103 PM CDT MON JUN 1 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-021815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
103 PM CDT MON JUN 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DURING THE AFTERNOON HOURS...THERE IS THE POTENTIAL OF THUNDERSTORMS
DEVELOPING IN NORTHEAST KANSAS AND NORTHWEST MISSOURI...THAT WOULD
SPREAD EASTWARD INTO NORTH CENTRAL MISSOURI BY EARLY THIS EVENING.
THESE STORMS WOULD LIKELY BE ALONG AND NORTH OF THE HIGHWAY 36
CORRIDOR AND THEY WOULD HAVE THE POTENTIAL OF PRODUCING LARGE HAIL
AND DAMAGING WIND GUSTS.

BY MIDNIGHT...THE FOCUS FOR THUNDERSTORM DEVELOPMENT SHOULD SHIFT
NORTH INTO IOWA NEBRASKA. HOWEVER...LATE TONIGHT...THUNDERSTORMS MAY
BEGIN TO DEVELOP IN EAST CENTRAL KANSAS WHERE MOISTURE WILL BE
SURGING NORTHWARD AHEAD OF A WEATHER DISTURBANCE MOVING NORTHEAST OUT
OF OKLAHOMA. THESE STORMS WOULD HAVE THE POTENTIAL OF PRODUCING LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FOR THE MORNING ON TUESDAY...THUNDERSTORMS IN EAST CENTRAL KANSAS
MAY BE SPREADING NORTHEAST INTO WEST CENTRAL MISSOURI...WITH STILL
THE POTENTIAL OF LARGE HAIL. THESE STORMS SHOULD CONTINUE TO DEVELOP
AHEAD OF A COLD FRONT THAT WILL BE IN THE NORTHWEST CORNER OF
MISSOURI BY MIDDAY. THUNDERSTORMS WILL ALSO BE OCCURRING ALONG AND
BEHIND THIS COLD FRONT. BY THE AFTERNOON ON TUESDAY...STORMS WILL BE
POSSIBLE IN THE WARM SECTOR AHEAD OF THE COLD FRONT AS WELL AS ALONG
THE COLD FRONT AS IT MOVES SOUTHWARD ACROSS NORTHEAST KANSAS AND
NORTHWEST AND NORTH CENTRAL MISSOURI. DAMAGING WINDS AND HAIL WILL
CONTINUE TO BE A CONCERN WITH THESE STORMS...AS WELL AS HEAVY
DOWNPOURS OF RAIN.

BY TUESDAY EVENING...THE FRONT SHOULD HAVE PUSHED AS FAR SOUTH AS A
KANSAS CITY TO MOBERLY MISSOURI LINE. DURING THE EVENING...THE STORMS
AHEAD OF THE FRONT WILL LIKELY MOVE SOUTHEAST OUT OF THE OUTLOOK
AREA...BUT STORMS ALONG AND BEHIND THE FRONT WILL CONTINUE AS THIS
FRONT SAGS SOUTHWARD. TUESDAY NIGHT...THE BIGGER CONCERN WILL BECOME
THE POSSIBILITY OF FLOODING...AS THE COMBINATION OF THE RAINFALL FROM
THE AFTERNOON THUNDERSTORMS AND THE POTENTIAL HEAVY RAINFALL ALONG
AND BEHIND THE FRONT...MAY RESULT IN MANY LOCATIONS PICKING UP AN
INCH OR TWO OF RAINFALL FROM THIS EVENT.

THE RAIN WILL BE MOVING OUT OF CENTRAL MISSOURI WEDNESDAY
MORNING...THEN WEATHER WILL PREVAIL THROUGH THURSDAY NIGHT. AS A
RETURN FLOW OF MOISTURE SETS UP ON FRIDAY...THERE WILL BE A SLIGHT
CHANCE OF STORMS ACROSS NORTHEAST KANSAS AND NORTHWEST MISSOURI. THE
BETTER CHANCES OF STORMS WILL BE ON SATURDAY AND SATURDAY NIGHT AND
AGAIN SUNDAY NIGHT AS A FRONTAL BOUNDARY MOVES BACK INTO THE REGION.
IT IS TOO EARLY TO TELL IF THESE STORMS MAY BE SEVERE...BUT THE
ADDITIONAL RAINFALL MAY LEAD TO MORE FLOODING PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ALONG AND
NORTH OF THE HIGHWAY 36 CORRIDOR...AND ACROSS THE ENTIRE OUTLOOK AREA
ON TUESDAY.

PC

In the hours before

Local storm report, Jun 1, 4:45 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
445 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     HAIL             1 N MOUND CITY          40.15N 95.23W
06/01/2009  E0.88 INCH       HOLT               MO   PUBLIC

&&

ABAILEY
Special weather statement, Jun 1, 4:49 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
449 PM CDT MON JUN 1 2009

MOZ008-017-012215-
ADAIR-SCHUYLER-
449 PM CDT MON JUN 1 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHERN ADAIR AND SOUTHERN SCHUYLER
COUNTIES UNTIL 515 PM CDT...

AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF
QUEEN CITY TO GREENTOP...MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

PEOPLE IN ADAIR AND SCHUYLER COUNTIES...INCLUDING THE CITIES OF QUEEN
CITY...GREENTOP AND DOWNING...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4030 9237 4024 9283 4034 9272 4034 9269
      4036 9270 4044 9260 4050 9235

BOOKBINDER
Local storm report, Jun 1, 5:03 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
503 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             CRAIG                   40.19N 95.37W
06/01/2009  E0.88 INCH       HOLT               MO   PUBLIC

            PEA TO NICKEL SIZE HAIL.

0445 PM     HAIL             CRAIG                   40.19N 95.37W
06/01/2009  E0.88 INCH       HOLT               MO   PUBLIC

            PEA TO NICKEL SIZE HAIL.

0500 PM     HAIL             2 E GILMAN CITY         40.14N 93.83W
06/01/2009  E1.25 INCH       HARRISON           MO   PUBLIC

&&

SMELL
Local storm report, Jun 1, 5:20 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
520 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     FUNNEL CLOUD     3 NE OREGON             40.02N 95.10W
06/01/2009                   HOLT               MO   LAW ENFORCEMENT

            ROTATING WALL CLOUD REPORTED BY OFFICER

&&

SMELL
Local storm report, Jun 1, 5:27 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
527 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             2 N COFFEY              40.13N 94.01W
06/01/2009  E1.00 INCH       DAVIESS            MO   STORM CHASER

&&

ABAILEY
Local storm report, Jun 1, 5:33 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
533 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     HAIL             4 N COFFEY              40.16N 94.01W
06/01/2009  E1.75 INCH       HARRISON           MO   TRAINED SPOTTER

            SPOTTER REPORTED HAIL WAS AT LEAST GOLF BALL SIZED.

&&

ABAILEY

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 3:59 PM CDTSevere Thunderstorm WarningEAXAndrew, Holt, Nodaway46 min
Jun 1, 4:13 PM CDTSevere Thunderstorm WarningEAXDaviess, Grundy47 min
Jun 1, 4:39 PM CDTSevere Thunderstorm WarningEAXAndrew, Holt, Nodaway51 min
Jun 1, 4:42 PM CDTSevere Thunderstorm WarningEAXGrundy, Mercer38 min
Jun 1, 4:49 PM CDTSpecial Weather StatementEAXSchuyler26 min
Jun 1, 4:55 PM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Harrison50 min
Jun 1, 4:56 PM CDTFlash Flood WarningEAXAndrew, Holt, Nodaway6 hr
Jun 1, 5:06 PM CDTSevere Thunderstorm WarningEAXGrundy, Sullivan39 min
Jun 1, 5:11 PM CDTAreal Flood AdvisoryEAXDaviess, Gentry, Grundy, Harrison, Mercer, Sullivan6 hr
Jun 1, 5:14 PM CDTTornado WarningEAXAndrew, Holt31 min
Jun 1, 5:18 PM CDTSevere Thunderstorm WarningEAXDaviess, Gentry, Harrison42 min
Jun 1, 5:23 PM CDTAreal Flood AdvisoryEAXAdair, Schuyler6 hr
Jun 1, 5:35 PM CDTSevere Thunderstorm WarningEAXAdair40 min
Jun 1, 5:48 PM CDTSpecial Weather StatementEAXAndrew27 min
Jun 1, 5:54 PM CDTSevere Thunderstorm WarningEAXHarrison, Mercer, Putnam, Sullivan36 min
Jun 1, 6:13 PM CDTFlash Flood WarningEAXAdair5 hr
Jun 1, 6:30 PM CDTSpecial Weather StatementEAXMercer30 min
Jun 1, 6:33 PM CDTSpecial Weather StatementEAXAdair27 min
Jun 1, 6:39 PM CDTSpecial Weather StatementEAXPutnam, Schuyler36 min

Nearby

Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.